Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 179, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 31, 2013, 3:59 PM EDT for Yadkin County, North Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2013, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 31, 2013, 5:30 PM EDT
- In force
- 91 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:30 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 31, 1:30 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 130 PM EDT SAT AUG 31 2013 .SYNOPSIS... A WARM FRONT MOVES EAST ACROSS THE AREA THIS AFTERNOON. MEANWHILE...A COLD FRONTAL BOUNDARY WILL SAG SOUTHEAST TO THE OHIO RIVER BY SUNDAY BEFORE DISSIPATING. THE NEXT MAIN FRONT WILL MOVE IN MONDAY AND BRING A DRIER AIRMASS TO THE REGION FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM EDT SATURDAY... TWO SHORT WAVES COMING ACROSS THE OHIO VALLEY THIS MORNING. THE NORTHERN WAVE IS EXPECTED TO TRACK EAST INTO NORTHERN VIRGINIA. STORMS WITH THIS WAVE HAVE BEEN WEAKENING AS THE GUST FRONT OUT RUNS THE PRECIPITATION. THIS GUST FRONT...COMING ACROSS THE ALLEGAHNY HIGHLANDS AND SE WV AT 130 PM...MAY PLAY A ROLE WITH AFTERNOON CONVECTION ACROSS THE NORTHERN AND EASTERN PORTIONS OF RNK CWA. THE SOUTHERN SECOND WAVE COMING ACROSS NORTHERN KY HAS THE STRONGER STORMS THIS MORNING. THE BEHAVIOR OF THIS LINE AND CORFIDI VECTORS FOR THIS AFTERNOON HAS THESE STORMS DIVING SOUTHEASTWARD TOWARDS TENNESSEE. IF THIS IS THE CASE...THE FOCUS FOR THE STRONGER ACTIVITY MAY STAY TO OUR SOUTHWEST. HOWEVER AT 130 PM...OUTFLOW BOUNDARIES GENERATING STORMS ACROSS EXTREME SW VA. THESE STORMS WILL MOVE ACROSS THE MOUNTAINS THROUGH THE REST OF THE AFTERNOON. BY LATE AFTERNOON...STORMS SHOULD BE ALONG THE BLUE RIDGE. THESE STORMS MAY DECAY TRACKING EAST...THEN OUTFLOW BOUNDARIES AND A SURFACE LEE TROUGH WILL HAVE STORMS FIRING IN THE PIEDMONT LATE THIS AFTERNOON AND EVENING. IF THESE SHOWERS WEAKEN IN WESTERLY FLOW...THE NORTHERN WAVE AND OUTFLOW BOUNDARY SHOULD WORK WITH A LEE TROUGH IN THE EAST TO BRING SOME STRONGER TO POSSIBLE ISOLATED SEVERE STORMS TO THE PIEDMONT. PREVIOUS VALID DISCUSSION... LOOKING AT SMALL AREA OF CONVECTION OVER NE TN/SW VA INTO WRN NC THIS MORNING IN ASSOCIATION WITH WEAK WARM FRONT SITUATED ACROSS ERN KY INTO WRN NC. WILL HAVE POPS AROUND THIS AREA IN THE LOW CHANCE RANGE/SLIGHT CHANCE RANGE THRU DAWN. EXPECT PATCHY FOG THIS MORNING AS WELL. TODAY...THIS WARM FRONT WORKS ENE INTO THE BLUE RIDGE AND NRN VA...WITH UPSTREAM SHORTWAVE WORKING FROM OHIO AROUND DAWN INTO WRN MD/ERN WV BY LATE AFTERNOON. MAIN FOCUS FOR ORGANIZED CONVECTION LOOKS TO STAY JUST NORTH OF US TODAY...BUT PLENTY OF LOW LVL MOISTURE/THETA-E AND INSTABILITY WILL ALLOW FOR SHOWERS AND STORMS TO DEVELOP/MOVE INTO THE MTNS THIS MORNING THEN SLIDE EAST TOWARD THE PIEDMONT IN THE AFTERNOON. OVERALL THE CONVECTION WILL BE SCATTERED WITH BEST FOCUS STAYING ACROSS THE MTNS IN THE HIGHER THETA-E AIR. SKIES WILL START OUT CLEAR TO PC IN THE EAST TO MOSTLY CLOUDY OVER THE FAR SW THIS MORNING...THEN CU/TCU EXPECTED TO DEVELOP IN THE LATE MORNING THRU AFTERNOON. SW FLOW WILL PROVIDE ENOUGH MIXING TO GET SUNSHINE AT ALL LOCATIONS SO SKIES OVERALL WILL RANGE FROM MOSTLY SUNNY IN THE EAST TO PARTLY SUNNY IN THE WEST EARLY THEN 50/50 OUTSIDE OF THUNDERSTORMS THIS AFTERNOON. WITH WARM FRONT SCOURING OUT THE INSITU WEDGE LEANED HIGHS TOWARD THE MAV OUT EAST THEN TOWARD COOLER MET IN THE WEST GIVEN BETTER THREAT OF STORMS. STILL WARM WITH HIGHS RANGING FROM THE LOWER 80S WEST TO UPPER 80S/NEAR 90 PIEDMONT. TONIGHT...THE SHORTWAVE EXITS EAST SWINGING A VORT EAST OF THE PIEDMONT BY MIDNIGHT. COULD SEE RESIDUAL SHOWERS/STORMS ACROSS THE EAST...BUT MAINLY ISOLATED. NEXT UPSTREAM SHORTWAVE SWINGS ACROSS OHIO/INDIANA AFTER MIDNIGHT INTO WV. THE LATEST ECMWF APPEARS JUST A TAD SLOWER THAN THE NAM/GFS WITH THIS FEATURE AND GIVEN THE WEAK FLOW ALOFT...THINK THIS SLOWER SOLUTION WILL BE MORE CORRECT. STILL APPEARS ORGANIZED STORMS ACROSS THE OHIO VALLEY MAY REACH THE SE WV COUNTIES TOWARD DAWN SUNDAY SO KEPT POPS IN THE CHANCE RANGE ALL NIGHT HERE SEEING THAT THE AIRMASS STAYS IN FAVORABLE CONDITIONS FOR SHOWERS/STORMS TO LINGER ALL NIGHT WITH OUTFLOW INTERACTIONS. WARM/MUGGY WITH LOWS MID 60S WEST TO UPPER 60S/AROUND 70 EAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 400 AM EDT SATURDAY... WILL START SUNDAY MORNING OFF WITH SPOTTY SHOWERS AND THUNDERSTORMS...MAINLY ACROSS OUR FAR WESTERN RIDGELINES...WITH COVERAGE INCREASING AND SPREADING EAST THROUGH THE DAY AS AN UPPER LEVEL TROUGH APPROACHES...SHIFTING WINDS ALOFT MORE SOUTHWESTERLY AND LESS DOWNSLOPE WHILE AT THE SAME TIME INCREASING ATMOSPHERIC INSTABILITY. BELIEVE THE BETTER CHANCES FOR STRONG STORMS... ALTHOUGH STILL ONLY A MARGINAL THREAT...WILL BE FOUND ACROSS THE PIEDMONTS WHERE BETTER HEATING/DESTABILIZATION WILL TAKE PLACE. LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY AS TROPICAL MOISTURE POOLS ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT...AND LIGHT UPPER LEVEL WINDS WILL RESULT IN SLOW STORM MOVEMENT. MONDAY WILL BE SIMILAR TO SUNDAY IN MANY WAYS...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH AFTERNOON HEATING AS THE COLD FRONT PROGRESSES EAST FROM THE MISSISSIPPI RIVER VALLEY. CONFIDENT IN GOING WITH LIKELY RAIN CHANCES ACROSS THE MOUNTAINS DURING THE AFTERNOON AND EVENING. HOWEVER...THE BASE OF THE UPPER TROUGH WILL BE PASSING OVERHEAD...SHIFTING OUR MID AND UPPER LEVEL WINDS MORE WESTERLY AND DOWNSLOPE...WHICH WILL BEGIN TO ACT AGAINST THE CONVECTION IN THE PIEDMONTS. AS SUCH...KEPT RAIN CHANCES EAST OF THE BLUE RIDGE IN THE CHANCE CATEGORY...AND WILL BE LOOKING FOR MORE PULSE VARIETY STORMS THERE. OUTSIDE OF THAT...LOCALLY HEAVY RAIN AND A FEW STRONG STORMS WILL AGAIN BE POSSIBLE INTO LATE EVENING. THE COLD FRONT WILL ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES EARLY TUESDAY MORNING...AND WILL CONTINUE EAST...EXITING OUR AREA TOWARD THE COAST DURING THE AFTERNOON. THE TRULY DRIER AIR WILL LAG A FEW HOURS BEHIND THE FRONT...SO MAY SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF INTERSTATE 81 DURING THE AFTERNOON...BUT ANY CONVECTION ACROSS OUR AREA WILL DIMINISH QUICKLY DURING THE EVENING AS HEATING ENDS. CANADIAN HIGH PRESSURE WILL THEN CONTROL OUR WEATHER PATTERN THROUGH THE REST OF THE NIGHT. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 400 AM EDT SATURDAY... A STRONG RIDGE CONTINUES IN THE WEST...WHILE AMPLIFYING TROUGH ANTICIPATED IN THE EAST. HIGH PRESSURE WILL CONTROL OUR WEATHER PATTERN FOR WEDNESDAY AND THURSDAY...RESULTING IN DRY CONDITIONS WITH MOSTLY CLEAR SKIES...OUTSIDE OF EARLY MORNING FOG. ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION FOR THE END OF THE WORKWEEK AND...ALTHOUGH THERE WILL BE VERY LITTLE RETURN MOISTURE BUILDING INTO THE AREA...FELT THAT THERE WAS JUST ENOUGH MOISTURE AND INSTABILITY TO ADD THE MENTION OF ISOLATED TO SCATTERED CONVECTION WITH FRONTAL BOUNDARY. TEMPERATURES DURING THE PERIOD WILL RUN COOLER THAN NORMAL FOR OUR AREA...RANGING FROM THE MID 70S IN THE WEST TO LOWER 80S IN THE EAST FOR DAILY HIGHS. LOW TEMPERATURES WILL GENERALLY BE FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT SATURDAY... CONVECTION IS TRACKING SOUTHEAST ALONG A WARM FRONT THIS AFTERNOON. MAIN CONVECTION IS TRACKING ACROSS WESTERN KENTUCKY AND MAY STAY SOUTH OF THE AREA. HOWEVER NEW DEVELOP FROM OUTFLOW BOUNDARIES WILL DISRUPT TRAVEL ACROSS EXTREME SW VA THROUGH EARLY THIS AFTERNOON. BLUEFIELD IS THE ONLY AIRPORT IN THE PATH OF THESE STORMS. THESE THUNDERSTORMS WILL IMPACT BLF THROUGH 19Z TODAY...THEN LIGHT SHOWERS UNTIL SUNSET. THUNDERSTORM COVERAGE APPEARS TO BE TRACKING TO THE EAST-SOUTHEAST STAYING SOUTH BCB/ROA THROUGH MID AFTERNOON. OUTFLOW BOUNDARIES WILL LIKELY BRING CONVECTION OVER THESE AIRPORTS THIS AFTERNOON. TIMING AND CONFIDENCE IN QUESTION...THEREFORE WILL KEEP VCTS FOR NOW AND AMEND IF NEEDED. LYH/DAN MAY ALSO SEE A FEW STORMS LATE THIS AFTERNOON INTO THIS EVENING. CONFIDENCE IS LOW ON TIMING AND AREAL COVERAGE TO ALSO ONLY HAVE VICINITY WORDING. LOOKS LIKE THE SHOWERS/STORMS WANE OVERALL THIS EVENING WITH LOSS OF HEATING AND BEING BETWEEN TWO UPPER WAVES. NEXT WAVE ARRIVES SUNDAY WITH ANOTHER THREAT OF STORMS...EVEN HIGHER AS FRONT APPROACHES. PRIOR TO THIS APPEARS ENOUGH CLEARING FOR FOG DEVELOPMENT AT LEAST AT BCB/BLF/LWB AFTER MIDNIGHT. COLD FRONT NOT EXPECTED TO MOVE THROUGH UNTIL MONDAY WITH DRIER AIR PUNCHING IN BEHIND FOR TUE-WED. VFR EXPECTED MOST OF THE TIME OUTSIDE OF CONVECTION AND ANY LATE NIGHT/EARLY MORNING FOG AND/OR LOWER STRATUS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...RCS/WP SHORT TERM...NF LONG TERM...KK/NF AVIATION...RCS/WP
Hazardous weather outlook, Aug 31, 3:44 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 AM EDT SAT AUG 31 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-010745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 344 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. EXPECT SCATTERED THUNDERSTORMS LATE THIS MORNING THROUGH TONIGHT TO BRING AT TIMES...HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY GUSTY TO DAMAGING WINDS. LOCALIZED FLOODING IS NOT OUT OF THE QUESTION ESPECIALLY IN THE MOUNTAINS AND URBAN AREAS AS THESE STORMS WILL NOT BE MOVING TOO FAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING SUNDAY AND MONDAY. A FEW STORMS BOTH DAYS MAY BECOME STRONG TO SEVERE...AND CAPABLE OF PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS WILL LIKELY BE SLOW MOVING...AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 3:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT SAT AUG 31 2013
NCZ003-VAZ016-312000-
SURRY NC-CARROLL VA-
329 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOW GAP TO BARRETT
TO ROARING GAP...MOVING TO THE EAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN PARK...
BOTTOM...
LOW GAP...
PINE RIDGE...
AND LAMBSBURG.
LAT...LON 3634 8077 3643 8096 3655 8091 3656 8090
3656 8084 3659 8086 3661 8084 3658 8067
TIME...MOT...LOC 1924Z 281DEG 15KT 3658 8085 3649 8089 3643 8092
DSSpecial weather statement, Aug 31, 3:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT AUG 31 2013
VAZ023-024-312000-
ROCKBRIDGE VA-BOTETOURT VA-
333 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
EASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALA TO ARCADIA TO
LITHIA...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
SPRINGWOOD...
ARCADIA...
AND NATURAL BRIDGE.
LAT...LON 3758 7950 3745 7963 3746 7964 3748 7966
3747 7970 3751 7979 3760 7974 3769 7974
3772 7957
TIME...MOT...LOC 1928Z 278DEG 12KT 3768 7972 3759 7967 3752 7975
DSSpecial weather statement, Aug 31, 3:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT SAT AUG 31 2013
WVZ045-312000-
GREENBRIER WV-
334 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BINGHAM...MOVING TO THE EAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
BINGHAM...
RAINELLE...
AND QUINWOOD.
LAT...LON 3810 8063 3793 8066 3796 8079 3798 8077
3803 8081 3803 8083 3806 8080 3805 8086
3807 8088 3808 8088 3809 8075 3808 8071
3810 8068
TIME...MOT...LOC 1933Z 277DEG 13KT 3803 8083
DSSpecial weather statement, Aug 31, 3:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT SAT AUG 31 2013
VAZ014-312015-
MONTGOMERY VA-
342 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLACKSBURG TO
CHILDRESS...MOVING TO THE SOUTHEAST AT 20 MPH.
* NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
PILOT...
CHRISTIANSBURG...
PRICES FORK...
AND MERRIMAC.
LAT...LON 3722 8029 3704 8032 3702 8036 3702 8039
3709 8053 3727 8049
TIME...MOT...LOC 1941Z 298DEG 16KT 3724 8045 3709 8048
DSSpecial weather statement, Aug 31, 3:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT SAT AUG 31 2013 NCZ003-VAZ016-017-032-312015- SURRY NC-PATRICK VA-FLOYD VA-CARROLL VA- 351 PM EDT SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA... EASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 415 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUGSPUR TO CANA... MOVING TO THE EAST AT 20 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... ARARAT... CANA... WILLIS... FANCY GAP... AND GLADESBORO. LAT...LON 3687 8037 3650 8056 3656 8076 3687 8064 TIME...MOT...LOC 1950Z 270DEG 19KT 3684 8057 3660 8069 DS
Special weather statement, Aug 31, 3:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT AUG 31 2013
WVZ044-045-312015-
MONROE WV-GREENBRIER WV-
351 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
SOUTH CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOLFCREEK...MOVING TO THE EAST AT 20
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
ALDERSON...
ORGAN CAVE...
WOLFCREEK...
AND HOLLYWOOD.
LAT...LON 3761 8039 3763 8068 3768 8068 3771 8066
3774 8067 3778 8039
TIME...MOT...LOC 1950Z 270DEG 19KT 3769 8061
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:11 PM EDT | Special Weather Statement | RNK | Tazewell | 64 min |
| Aug 31, 1:13 PM EDT | Special Weather Statement | RNK | Craig | 62 min |
| Aug 31, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 62 min |
| Aug 31, 2:25 PM EDT | Special Weather Statement | RNK | Wythe | 35 min |
| Aug 31, 2:31 PM EDT | Special Weather Statement | RNK | City of Salem | 29 min |
| Aug 31, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 53 min |
| Aug 31, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 31, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 54 min |
| Aug 31, 2:53 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 31, 3:02 PM EDT | Special Weather Statement | RNK | City of Roanoke | 28 min |
| Aug 31, 3:18 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Aug 31, 3:21 PM EDT | Special Weather Statement | RNK | City of Radford | 24 min |
| Aug 31, 3:22 PM EDT | Special Weather Statement | RNK | Carroll | 23 min |
| Aug 31, 3:26 PM EDT | Flash Flood Warning | RNK | Botetourt | 4 hr |
| Aug 31, 3:33 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Aug 31, 3:42 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| Aug 31, 3:51 PM EDT | Special Weather Statement | RNK | Carroll | 24 min |
| Aug 31, 4:03 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 31, 4:12 PM EDT | Special Weather Statement | RNK | City of Roanoke | 33 min |
| Aug 31, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 53 min |
| Aug 31, 4:27 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 63 min |
| Aug 31, 4:34 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 41 min |
| Aug 31, 4:45 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Aug 31, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, City of Martinsville | 54 min |
| Aug 31, 5:09 PM EDT | Special Weather Statement | RNK | Campbell | 66 min |
| Aug 31, 5:20 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 55 min |
| Aug 31, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 60 min |
| Aug 31, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 60 min |
| Aug 31, 2:17 PM EDT | Special Weather Statement | RNK | Wilkes | 28 min |
| Aug 31, 2:42 PM EDT | Flash Flood Warning | RNK | Wilkes | 6 hr |
| Aug 31, 2:49 PM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| Aug 31, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 62 min |
| Aug 31, 3:29 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Aug 31, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 67 min |
| Aug 31, 3:46 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Aug 31, 2:28 PM EDT | Special Weather Statement | RNK | Mercer | 32 min |
| Aug 31, 3:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.